Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2008, 8:58 PM CDT for 4 counties in North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 3, 2008, 9:32 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties McLean County, ND, Mercer County, ND, Oliver County, ND, Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:05 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 3, 3:05 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT TUE JUN 3 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT NO MAJOR CHANGES TO THE CURRENT FORCAST. CLASSIC JUNE PATTERN CONTINUES. WITH A SERIES OF UPPER LEVEL LOWS UPSTREAM WE WILL CONTINUE TO HAVE A GOOD CHANCE OF THUNDERSTORMS EVERY DAY THROUGH THE WEEK. THIS ACTIVITY WILL KEEP DAYTIME TEMPERATURES BELOW NORMAL WITH PERIODS OF EXTENSIVE CLOUDINESS...ESPECIALLY IN THE MORNING HOURS. .LONG TERM...BEGINNING SATURDAY THE GFS AND ECMWF MODEL RUNS THIS MORNING SHOWED ONE STORM SYSTEM LIFTING INTO MANITOBA ON SATURDAY MORNING FOLLOWED BY A WEAKER SECOND STORM SYSTEM IN CENTRAL SASKATCHEWAN DROPPING SLOWLY SOUTHEAST TOWARDS THE NORTHERN PLAINS. THE ECMWF IS A BIT FASTER WITH THIS SECOND LOW AND HAS IT IN NORTH DAKOTA BY 00Z SUNDAY WHILE THE GFS HOLDS IT BACK IN SASKATCHEWAN. SO SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ARE IN THE GRIDS FOR SATURDAY NIGHT THROUGH MONDAY WITH POPS 20 TO 30 PERCENT. BY TUESDAY WEAK AREA OF HIGH PRESSURE MOVES INTO THE REGION. TEMPERATURES OVER THE NEXT COUPLE OF DAYS WILL RANGE FROM THE LOW TO MID 70S FOR HIGHS WITH MINS AROUND 50 DEGREES. OVERALL THE GFS AND ECMWF SHOW SW UPPER FLOW INTITIALY OVER THE WEEKEND TRANSITIONING TO A WESTERLY UPPER FLOW BY TUESDAY. && .AVIATION... CONCERNS WITH FOG AND SCATTERED SHOWERS HAVE MOVED OUT OF THE FORECAST AREA THIS AFTERNOON. WHILE THERE ARE STILL SOME LOW IFR CEILINGS AT KJMS AND KMOT SKIES ELSEWHERE HAVE BECOME MVFR TO VFR IN THE FAR WEST. A 1940Z A THUNDERSTORM DEVELOPED NEAR KISN BUT WAS NOT SEVERE. I EXPECT OTHER SCATTERED THUNDERSTORMS TO DEVELOP IN THE WEST THIS AFTERNOON AND POSSBILY CENTRAL AREAS BY EVENING. TONIGHT MAY BRING A FEW SCATTERED STORMS PARTICULARLY IN THE EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/VJ
Hazardous weather outlook, Jun 3, 5:14 AM CDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 514 AM CDT TUE JUN 3 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 514 AM CDT TUE JUN 3 2008 /414 AM MDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE ALONG AND 75 MILES EITHER SIDE OF A LINE FROM SHERWOOD TO ELGIN LATE TUESDAY AFTERNOON AND INTO THE EVENING WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. THIS INCLUDES THE MINOT...DICKISON...MANDAN AND BISMARCK AREAS. THUNDERSTORMS WILL SLOWLY DISSIPATE AFTER SUNSET. AREAS OF FOG...DENSE AT TIMES...WILL DEVELOP TUESDAY NIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH THAT RECEIVED PRECIPITATION ON MONDAY AND TUESDAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH MONDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AFTERNOON AND EVENING. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:55 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Mountrail, Oliver and 1 more | 65 min |
| Jun 3, 8:20 PM CDT | Tornado Warning | BIS | McLean, Mercer | 25 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Williams | 55 min |
| Jun 4, 4:27 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Emmons, Foster and 14 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.